Dec 28, 2010
I have started treatment 3 years now with Atripla. Although my viral load in undedectable I still have only 400 CD4. In one point I went up to 500 but I am back to 400 now. When I stared therapy I had 200 CD4.
Do you think that this is a risk for my health? Do I have to start thinking of changing my meds?
| Response from Dr. McGowan
Thanks for your question. I am glad that you have had a good response to treatment.
The only thing that the meds do is suppress the HIV. As long as the viral load is undetectable the meds are working.
The increase in CD4 count comes from your own body. Once the virus is suppressed, it is not there to kill off the cells so they can survive and grow. Some factors that may make the CD4 recovery more slow are starting out meds at a low count (nowadays we start at 500), being older (age over 50), poor nutrition (especially low vitamin B12 or folate), having an active infection (any of the opportunistic infections or chronic infections like Tuberculosis or cryptococcus).
Switching meds (such as to a protease inhibitor may slightly increase the number but may not add any safety to you).
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is White Tongue A Sign Of Acute HIV Infection?
- Itchy Skin During Seroconversion
- Pain In Urethra After Anal Sex Without Condom Does It Mean I Have HIV
- Tingling In Fingers After Getting A Tattoo Worried I Have HIV
- Vaginal Discharge After Anal Sex Condom Broke Worried I Have HIV
- Vomiting After Rimming Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.